Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 251, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 21, 2011, 6:23 AM EDT for Floyd County, Johnson County, Magoffin County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2011, 6:23 AM EDT (10:23 UTC)
- Expired
- Jul 21, 2011, 7:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:35 AM EDT | TSTM WND DMG | 1 E Dotson, KY | LARGE LIMBS AND ONE TREE WAS DOWN ALONG OR NEAR KENTUCKY HIGHWAY 114. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3346 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
374 WUUS53 KJKL 211023 SVRJKL KYC071-115-153-211115- /O.NEW.KJKL.SV.W.0251.110721T1023Z-110721T1115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 623 AM EDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY... EAST CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 715 AM EDT * AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST POINT...OR NEAR PAINTSVILLE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AUXIER AROUND 630 AM EDT. DOBSON AND SWAMP BRANCH AROUND 635 AM EDT. BAYS BRANCH AND RICEVILLE AROUND 640 AM EDT. BONANZA AND CORN FORK HOLLOW AROUND 700 AM EDT. CLIFF AROUND 705 AM EDT. PRESTONSBURG AND LANCER AROUND 710 AM EDT. DOTSON...DOCK...BLUE RIVER AND BRAINARD AROUND 715 AM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3758 8269 3760 8298 3785 8292 3784 8269 TIME...MOT...LOC 1023Z 005DEG 6KT 3775 8282 WIND...HAIL 60MPH 1.00IN $$ GREIF
3 follow-up statements
412 WWUS53 KJKL 211037 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 637 AM EDT THU JUL 21 2011 KYC071-115-153-211115- /O.CON.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/ JOHNSON KY-MAGOFFIN KY-FLOYD KY- 637 AM EDT THU JUL 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN FLOYD...EAST CENTRAL MAGOFFIN AND SOUTH CENTRAL JOHNSON COUNTIES UNTIL 715 AM EDT... AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST POINT...OR NEAR PRESTONSBURG...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... BONANZA AROUND 700 AM EDT. CLIFF AROUND 705 AM EDT. PRESTONSBURG AND LANCER AROUND 710 AM EDT. DOTSON...DOCK...BLUE RIVER AND BRAINARD AROUND 715 AM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3758 8269 3760 8298 3774 8292 3778 8271 TIME...MOT...LOC 1037Z 005DEG 6KT 3773 8282 WIND...HAIL 60MPH 0.88IN $$ GREIF
226 WWUS53 KJKL 211057 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 657 AM EDT THU JUL 21 2011 KYC115-211108- /O.CAN.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/ JOHNSON KY- 657 AM EDT THU JUL 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JOHNSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3769 8286 3759 8278 3760 8298 3770 8294 TIME...MOT...LOC 1058Z 005DEG 6KT 3770 8282 $$ KYC071-153-211115- /O.CON.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/ MAGOFFIN KY-FLOYD KY- 657 AM EDT THU JUL 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL FLOYD AND EAST CENTRAL MAGOFFIN COUNTIES UNTIL 715 AM EDT... AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONANZA...OR NEAR PRESTONSBURG...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... DOTSON...BLUE RIVER...BRAINARD AND DAVID AROUND 715 AM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3769 8286 3759 8278 3760 8298 3770 8294 TIME...MOT...LOC 1058Z 005DEG 6KT 3770 8282 WIND...HAIL 60MPH 0.75IN $$ GREIF
449 WWUS53 KJKL 211109 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 709 AM EDT THU JUL 21 2011 KYC071-153-211119- /O.EXP.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/ MAGOFFIN KY-FLOYD KY- 709 AM EDT THU JUL 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FLOYD AND EAST CENTRAL MAGOFFIN COUNTIES WILL EXPIRE AT 715 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN AND CLOUD TO GROUND LIGHTNING IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3769 8286 3759 8278 3760 8298 3770 8294 TIME...MOT...LOC 1109Z 005DEG 6KT 3768 8282 $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:48 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 3:48 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 348 AM EDT THU JUL 21 2011 .SHORT TERM.../TODAY THROUGH SATURDAY/...UPDATED STORM-SCALE DRIVEN CONVECTION IS CURRENTLY WINDING DOWN ACROSS PORTIONS OF EASTERN KENTUCKY...ALTHOUGH A FEW CELLS ARE CONTINUING TO POP UP WITH THE OUTFLOW AS IT MAKES ITS WAY SOUTHWEST...CURRENTLY EXTENDED FROM A LINE FROM CAMPTON...TO HAZARD...TO DORTON. WILL LIKELY INCLUDE A PRE-FIRST PERIOD TO CONTEND WITH THIS REMAINING ACTIVITY. THERE IS GOOD MODEL AGREEMENT THAT A STRONG UPPER LEVEL RIDGE WILL DOMINATE ACROSS THE AREA THROUGH FRIDAY...KEEPING CONVECTION MORE ISOLATED IN COVERAGE. BY SATURDAY...PASSING SHORT WAVE ENERGY TO THE NORTH WILL ALLOW FOR MORE ORGANIZED DEVELOPMENT. THE MAJORITY OF MODELS HAVE SHOWN AN INCREASE IN ACTIVITY BY SATURDAY AFTERNOON...SO HAVE BUMPED POPS UP TO 40 PERCENT. HEAT AND HUMIDITY WILL BE PLENTIFUL THROUGH FRIDAY...WITH INDICES APPROACHING AROUND 105 DEGREES TODAY AND TOMORROW. SINCE GUIDANCE HAS BEEN A BIT UNDERDONE ON THE DEW POINTS OVER THE PAST FEW DAYS...AND WITH THE ADDED MOISTURE FROM OVERNIGHT CONVECTION...WILL GO WITH AN EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING. BY SATURDAY...ADDITIONAL CLOUDS AND CONVECTION WILL LIKELY LIMIT THE HEATING SOMEWHAT...SO MAX HEAT INDICES LOOK TO BE NEAR THE 100 DEGREE MARK. FOR TEMPERATURES...STAYED CLOSER TO THE WRF NUMBERS...WHICH WINDS UP BEING PRETTY CLOSE TO THE INHERITED FORECAST...GENERALLY HIGHS IN THE LOW TO MID 90S TODAY AND FRIDAY...AND NEAR 90 FOR SATURDAY. LOWS WILL ONLY COOL DOWN TO THE LOW TO MID 70S. .LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/...UPDATED THE LATEST SUITE OF MODEL GUIDANCE CONTINUES TO SHOW A RETROGRESSION OF THE SUB TROPICAL RIDGE WESTWARD THROUGH THE START OF THE NEW WORK WEEK. AS THIS HAPPENS...DIURNAL CONVECTION WILL CONTINUE TO BE A CONCERN ALONG WITH A POTENTIAL FOR RIDGE RIDING NOCTURNAL MCS ACTIVITY. ACCORDINGLY...HAVE MADE MINOR ADJUSTMENTS TO THE INHERITED GRIDS TO BEEF UP THE DIURNAL CONVECTIVE TRENDS...PARTICULARLY SUNDAY AND MONDAY. THIS CONVECTION AND ITS SUBSEQUENT CLOUDCOVER WILL COMBINE WITH THE LOWER MID LEVEL HEIGHTS TO YIELD SOMEWHAT COOLER SFC TEMPS IN THE EXTENDED...PARTICULARLY EARLY...WHEN COMPARED TO THE REST OF THE FORECAST. ONLY MINOR ADJUSTMENTS WHERE MADE TO THE REASONABLE LOOKING INHERITED TEMPERATURE AND DEW POINT GRIDS THROUGHOUT THE EXTENDED. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... MODELS CONTINUE TO AGREE WELL WITH THE LONG WAVE PATTERN FOR THE FIRST HALF OF THE EXTENDED FORECAST...BUT DIVERGE A BIT DURING THE LATTER HALF. IN SUMMARY...STRONG RIDGE WILL DOMINATE OUR WEATHER TO VARYING DEGREES...NEVER QUITE GIVING UP TOTAL CONTROL TO SHORT WAVE TROUGHS TRAVERSING THE US/CANADIAN BORDER. EARLY ON FLATTENED RIDGE WILL ANCHOR ITSELF OVER THE REGION UNTIL A SHORT WAVE DISTURBANCE TRIES TO DIG INTO THE EASTERN CONUS BY DY6/7...CAUSING THE RIDGE TO RETROGRADE SLIGHTLY WESTWARD. AT THE SFC...A COLD FRONT SLIDES SOUTHWARD INTO THE OHIO VALLEY. CONFIDENCE IS LOW AS TO HOW FAR SOUTH THIS FEATURE WILL PUSH...FAR ENOUGH TO MOVE THROUGH OR INTO OUR CWA. THE MOST RECENT 12Z ECMWF HAS TRENDED QUITE A BIT WEAKER WITH THE FRONT AND ASSOCIATED FORCING. WITH LACK OF CONFIDENCE DECIDED TO LEAN TOWARDS A CONSENSUS FORECAST THROUGH THE LATTER HALF OF THE EXTENDED. THE FIRST 48 HOURS OR SO OF THE PREVIOUS FORECAST MATCHED UP WELL WITH LATEST THOUGHTS...SO FEW CHANGES WERE MAY HERE. HEAT AND HUMIDITY WILL CONTINUE TO BE OPPRESSIVE THROUGH SATURDAY... WITH HEAT INDICES PEAKING NEAR 100 DEGREES. CLOUD COVER AND PRECIPITATION CHANCES WILL BE ON THE INCREASE THEREAFTER...HELPING TO KEEP HIGH TEMPERATURES AND THE HEAT INDICES A BIT COOLER FOR THE REMAINDER OF THE FORECAST. HAVE MAINTAINED THE BEST POPS CENTERED AROUND MONDAY AS THE COLD FRONT MAKES EITHER ITS CLOSEST APPROACH OR ACTUALLY MANAGES TO SLIDE INTO OUR AREA BY THEN. SLIGHTLY COOLER CONDITIONS CAN EXPECTED TUESDAY AND WEDNESDAY. BUT EXPECT THE HEAT TO RETURN SOON THEREAFTER AS RIDGING BUILDS BACK INTO THE AREA. && .AVIATION.../06Z TO 06Z/ THUNDERSTORMS LOCATED ALONG A LINE FROM SANDY HOOK TO WEST LIBERTY WILL BE MOVING SOUTHEAST ACROSS THE AREA OVER THE NEXT FEW HOURS. EXPECT THIS ACTIVITY TO STAY FAR ENOUGH AWAY OF JKL TO ONLY CARRY A VCTS THROUGH 08Z. MVFR/IFR FOG WILL BE SEEN IN THE VALLEYS...INCLUDING SME AND LOZ. LOZ WILL SEE THE BEST CHANCE OF A SMALL WINDOW OF IFR JUST BEFORE DAWN. ISOLATED CONVECTION WILL LIKELY RE-FIRE BY THE AFTERNOON HOURS...ALTHOUGH WILL CONTINUE TO ONLY MENTION VCTS IN THE TAFS FOR NOW. && .JKL WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...GREIF/RAY AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 21, 5:38 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 538 AM EDT THU JUL 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 538 AM EDT THU JUL 21 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THIS AFTERNOON. THUNDERSTORMS WILL ALSO BE POSSIBLE. ANY SLOW-MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW-MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
In the hours before
Special weather statement, Jul 21, 12:23 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1223 AM EDT THU JUL 21 2011 KYZ052-210515- ROWAN- 1223 AM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115 AM EDT THURSDAY MORNING... ROWAN. AT 1224 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIPLETT...OR 9 MILES NORTH OF MOREHEAD...MOVING SOUTH AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRANSTON AROUND 1235 AM EDT...HAYS CROSSING AROUND 1240 AM EDT...MUNSON AROUND 1245 AM EDT...GATES AROUND 1250 AM EDT...AND RODBURN AROUND 100 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 21, 1:17 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 117 AM EDT THU JUL 21 2011 KYZ104-106-210600- ELLIOTT-MORGAN- 117 AM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 AM EDT THURSDAY MORNING... ELLIOTT AND MORGAN. AT 117 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POMP...OR NEAR WEST LIBERTY...MOVING SOUTH AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LICKING RIVER AROUND 125 AM EDT...LIBERTY ROAD AROUND 130 AM EDT...INDEX AROUND 135 AM EDT...GREEAR AROUND 140 AM EDT AND WELL STATION AROUND 145 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 21, 1:48 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 148 AM EDT THU JUL 21 2011 KYZ104-106-107-109-210630- ELLIOTT-JOHNSON-MORGAN-MAGOFFIN- 148 AM EDT THU JUL 21 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 AM EDT THURSDAY MORNING... SOUTH CENTRAL ELLIOTT... EASTERN MORGAN... NORTHWESTERN JOHNSON AND NORTHERN MAGOFFIN. AT 147 AM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR FLORRESS...OR 6 MILES EAST OF WEST LIBERTY...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOGVILLE AROUND 155 AM EDT...ORIENT AROUND 200 AM EDT...PLUTARCH AROUND 205 AM EDT... TELLA AROUND 210 AM EDT...AND EMMA AROUND 215 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 21, 5:17 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 517 AM EDT THU JUL 21 2011 KYZ110-119-120-211000- MARTIN-FLOYD-PIKE- 517 AM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 AM EDT THURSDAY MORNING... SOUTHWESTERN MARTIN... NORTHEASTERN FLOYD AND NORTHWESTERN PIKE. AT 517 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLEASANT...OR 10 MILES SOUTH OF INEZ...MOVING SOUTH AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DICKS CREEK AROUND 525 AM EDT...CORN FORK HOLLOW AROUND 530 AM EDT...ENDICOTT AROUND 535 AM EDT...MCCOMBS AROUND 540 AM EDT...AND ALVIN AROUND 545 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 21, 6:20 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 620 AM EDT THU JUL 21 2011 KYZ107-109-110-211100- JOHNSON-MAGOFFIN-FLOYD- 620 AM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 AM EDT THURSDAY MORNING... SOUTHERN JOHNSON... EAST CENTRAL MAGOFFIN AND NORTHERN FLOYD. AT 620 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLLISTA...OR NEAR PAINTSVILLE...MOVING SOUTH AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...AUXIER AROUND 625 AM EDT...BAYS BRANCH AROUND 630 AM EDT...BONANZA AROUND 640 AM EDT...CLIFF AROUND 645 AM EDT...AND PRESTONSBURG AROUND 650 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:36 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 39 min |
| Jul 21, 12:50 AM EDT | Areal Flood Advisory | JKL | Rowan | 3 hr |
| Jul 21, 4:06 AM EDT | Excessive Heat Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 4 days |
| Jul 21, 5:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 48 min |
| Jul 21, 5:48 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 5 hr |
| Jul 21, 5:56 AM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Jul 21, 6:44 AM EDT | Areal Flood Advisory | JKL | Floyd | 3 hr |
| Jul 21, 7:07 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin | 38 min |
| Jul 21, 8:52 AM EDT | Flash Flood Warning | JKL | Clay, Leslie, Perry | 3 hr |
| Jul 21, 8:58 AM EDT | Areal Flood Warning | JKL | Martin | 3 hr |
| Jul 21, 9:19 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Knox, Whitley | 3 hr |
| Jul 21, 10:43 AM EDT | Flash Flood Warning | JKL | McCreary, Whitley | 3 hr |
| Jul 21, 11:59 AM EDT | Areal Flood Warning | JKL | Martin | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.